Ohio, 2015

Hail and Damaging Winds in Ohio, June 18, 2015

June 18, 2015 · NWS ILN · 40 events in 11 counties and zones

Severe thunderstorms developed ahead of a cold front dropping south from the Great Lakes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Severe thunderstorms developed ahead of a cold front dropping south from the Great Lakes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 18, 3:17 PM EST, 20 minutes earlier.

Area forecast discussion, Jun 18, 3:17 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT THU JUN 18 2015

.SYNOPSIS...
WARM AND MOIST CONDITIONS WILL CONTINUE THROUGH THE WEEKEND...AS
HIGH PRESSURE REMAINS CENTERED IN THE SOUTHEASTERN
STATES...WITH OCCASIONAL CHANCES FOR THUNDERSTORMS THROUGH THE
OHIO VALLEY. THE REMNANTS OF TROPICAL STORM BILL WILL MOVE THROUGH
THE REGION ON SATURDAY...AND MORE CHANCES FOR STORMS WILL CONTINUE
GOING INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
THE OVERALL WEATHER PATTERN HAS NOT CHANGED MUCH FOR THE OHIO
VALLEY...WITH A VERY WARM AND MOIST AIRMASS IN PLACE ON THE EDGE
OF THE SOUTHEASTERN RIDGE. HOWEVER...THIS PATTERN WILL FINALLY
BREAK DOWN IN THE NEXT DAY OR TWO...AND THE FIRST SIGN OF THIS IS
OCCURRING TODAY. AS STRONG (AND DRIER) SURFACE HIGH PRESSURE MOVES
INTO THE GREAT LAKES...A WEAK BOUNDARY WILL MAKE ITS WAY SOUTH
INTO THE REGION BY FRIDAY MORNING. IN THE REGIME AHEAD OF THIS
BOUNDARY...THERE IS SOME GENERAL CONVERGENCE HEADING INTO THE
CWA...THOUGH NOTHING TO SUPPORT TOO MUCH IN THE WAY OF LARGE-SCALE
ORGANIZATION. EITHER WAY...THE FAIRLY IMPRESSIVE INSTABILITY THAT
HAS DEVELOPED (1500-2500 J/KG MLCAPE) WILL CERTAINLY CONTINUE TO
SUPPORT STORM DEVELOPMENT...SHIFTING GENERALLY WEST TO EAST
THROUGH THE EVENING.

THE AFTERNOON STARTED OFF QUICKLY...AS SEVERAL STRONG TO SEVERE
THUNDERSTORMS DEVELOPED ALONG THE EDGE OF THE INSTABILITY GRADIENT
IN NORTHERN KENTUCKY. THERE HAS BEEN ENOUGH SHEAR THAT THE DEEP
CONVECTION FROM EARLIER IN THE AFTERNOON WAS ABLE TO BECOME
ORGANIZED...WITH SUPERCELLULAR STRUCTURES AND EVEN SOME STORM
SPLITS. THE KILN VAD WIND PROFILE SHOWS THAT WESTERLY FLOW OF 40
KNOTS IS HELPING TO PROVIDE RESPECTABLE SHEAR THROUGH THE 0-3KM
LAYER...THOUGH WITH A MAINLY UNIDIRECTIONAL ORIENTATION. THIS MAY
VERY WELL OCCUR AGAIN AS STORMS CONTINUE TO DEVELOP...THOUGH IT IS
LIKELY THAT STRONG TO SEVERE STORMS WILL ONLY REALLY BE POSSIBLE
EARLY IN THE LIFECYCLE OF THE INDIVIDUAL STORMS. WITH
TIME...THOUGH THERE MAY BE A CHANCE FOR SOME FORWARD PROPAGATING
STORMS TO PRODUCE STRONG WINDS...PRECIPITATION WILL SIMPLY BECOME
MORE WIDESPREAD AND LESS FOCUSED. THERE WILL REMAIN SOME CONCERN
ABOUT HEAVY OR PERSISTENT RAINFALL...THOUGH THIS SEEMS MORE LIKELY
TO BE FOCUSED IN LOCATIONS SOUTH OF WHERE SIGNIFICANT FLOODING HAS
ALREADY OCCURRED.

PRECIPITATION TRENDS SHOULD DIMINISH DURING MOST OF THE OVERNIGHT
PERIOD...WITH MIN TEMPS IN THE MIDDLE TO UPPER 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A FAIRLY WET FORECAST IS EXPECTED FOR FRIDAY. ALTHOUGH THE
REMNANTS OF TROPICAL STORM BILL ARE GOING TO BE MOVING VERY
SLOWLY...IT APPEARS THAT A WEAK SHORTWAVE WILL SOON SHUNT OFF FROM
THE REMNANTS IN THE LOWER MISSISSIPPI VALLEY...WORKING INTO THE
OHIO VALLEY BY FRIDAY MORNING. AT THE SAME TIME...THE FRONTAL
BOUNDARY THAT WILL HAVE MOVED INTO THE OHIO VALLEY BY FRIDAY
MORNING WILL BEGIN TO MOVE NORTH AS A WARM FRONT. THIS IS LIKELY
TO LEAD TO THE DEVELOPMENT OF WIDESPREAD RAIN AND EMBEDDED
CONVECTION...ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST
AREA...WITH MOTIONS GENERALLY TOWARD THE ENE. THERE IS STILL A LOT
OF MODEL DISAGREEMENT ON EXACTLY HOW THIS WILL SET UP...AND IF
THERE WILL BE A CONTRIBUTION FROM A LOW-LEVEL JET. WHAT APPEARS
CERTAIN IS THAT PRECIPITABLE WATER VALUES WILL INCREASE BEHIND THE
WARM FRONT...WITH A THREAT FOR HEAVY RAIN. WITH MARGINAL
INSTABILITY IN A MOIST ATMOSPHERIC PROFILE...AND WEAK WIND FLOW
THROUGH THE TROPOSPHERE...THE SEVERE THREAT APPEARS LOW.

ANOTHER BRIEF RESPITE FROM THE HEAVIER RAINS MAY OCCUR FRIDAY
NIGHT...BEFORE THE REMNANTS OF BILL MOVE IN ON SATURDAY MORNING.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A STALLED FRONTAL BOUNDARY FRIDAY WILL START TO WASH OUT SATURDAY AS
THE REMNANTS OF TROPICAL STORM BILL MOVES INTO THE AREA. PWATS
SATURDAY ARE EXPECTED TO RISE TO NEAR 2.25" AND OMEGA VALUES ARE
SHOWING A BULLS EYE JUST SOUTH OF THE OHIO RIVER. 0-1 KM BULK SHEAR
VALUES ARE ALSO RATHER IMPRESSIVE SATURDAY AFTERNOON. VALUES ON BOTH
THE GFS AND NAM ARE SHOWING GREATER THAN 30 KTS IN PLACES. TOWARDS
OUR SOUTHERN AREAS 0- 3 KM SRH VALUES ARE OVER 200 IN PLACES AS
WELL. THESE VALUES WOULD SUPPORT SOME STORMS POSSIBLY BECOMING
SEVERE. EXTREMELY HIGH PWAT VALUES WOULD ALSO SUPPORT A HEAVY
RAINFALL POTENTIAL. DUE TO THE MENTIONED ABOVE SPC HAS PART OF THE
AREA IN A MARGINAL RISK FOR DAY 3 AND WPC ALSO HAS PART OF THE AREA
IN SLIGHT FOR EXCESSIVE RAINFALL.

ON SUNDAY THE REMNANTS OF BILL WILL PASS EAST OF US WITH MOST OF
THE AREA REMAINING ON THE DIVERGENT SIDE OF THE TROUGH AXIS. AT THE
SAME TIME A WEAK SHORTWAVE WILL MOVE FROM THE NORTHWEST TOWARDS THE
AREA. CAPE VALUES REMAIN VERY IMPRESSIVE ON THE GFS FOR SUNDAY. SOME
FORECAST SOUNDINGS ARE SHOWING VALUES ABOVE 3000 J/KG. THERE IS ALSO
SOME VERY WARM 850 TEMPERATURES FORECASTED FOR SUNDAY. THE GFS IS
SHOWING VALUES ABOVE 20 DEGREES C. THIS MEANS THAT STORMS WILL BE
FIGHTING A CAP SUNDAY. LAPSE RATES ABOVE THE CAP ARE GOOD AS WELL (7
- 8 DEGREES C/KM). ANY STORMS THAT DO FORM HAVE THE POTENTIAL TO BE
STRONG TO SEVERE.

ON MONDAY ANOTHER SHORTWAVE WILL MOVE INTO THE AREA WITH STRONG
INSTABILITY VALUES AGAIN FORECASTED. THE GFS IS SHOWING VALUES
AROUND 2000 J/KG. 0 - 6 KM BULK SHEAR VALUES ARE ALSO FORECASTED TO
BE AROUND 40 KTS. SFC DELTA THETA-E VALUES ARE ALSO AROUND -30. HIGH
INSTABILITY... PWATS VALUES AROUND 1.8"... AND GOOD FLOW ALL POINT
TO ANOTHER DAY OF POSSIBLE STRONG TO SEVERE THUNDERSTORMS.

TUESDAY INTO WEDNESDAY MODELS ARE SHOWING A FRONT DIVING SOUTH AND
STALLING SOMEWHERE NEAR THE CWA. AT THE SAME TIME AN UPPER LEVEL
RIDGE OVER THE MIDWEST UNITED STATES WILL BEGIN TO PUSH SOUTHEAST.
LATEST SUITE OF MODEL RUNS SHOW THE RIDGE BEING FAR ENOUGH SOUTH TO
KEEP RAIN CHANCES IN THE FORECAST.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTN IN THE
MODERATELY UNSTABLE AIRMASS AHD OF A COLD FRONT DROPPING SE ACRS
THE GREAT LAKES. EXPECT BEST COVERAGE OF STORMS ACRS KCVG/KLUK
WHERE BEST INSTBY EXISTS. HAVE TEMPO GROUPS HERE WITH MVFR CONDITIONS
BUT BRIEF PERIODS OF IFR VSBY RESTRICTIONS ARE NOT OUT OF THE
QUESTION IN HEAVY RAIN DOWNPOURS.

FURTHER NORTH HAVE OPTED FOR VCTS MENTION DUE TO MORE LIMITED
COVERAGE.

CHANCE OF STORMS AND GUSTY WINDS WILL DIMINISH AFTER 00Z. THE
FRONT WILL PUSH SOUTH VERY LATE TONIGHT AND WASH OUT OVER CENTRAL
OHIO. HAVE MVFR CONDITIONS DEVELOPING AT KDAY/KCMH/KLCK.

AT THE SAME TIME MOISTURE AHEAD OF THE REMNANTS OF TROPICAL
DEPRESSION BILL WILL INCREASE FROM THE SW LATE TONIGHT. HAVE MVFR
CIGS DEVELOP WITH A MENTION OF VCTS TOWARD SUNRISE OVER THE SW TAF
SITES. HAVE LIMITED MENTION TO VCSH ACRS THE NRN TAF SITES DUE TO
LIMITED INSTBY.

OUTLOOK...MVFR CEILINGS POSSIBLE FRIDAY AFTN. MVFR TO IFR
CEILINGS AND VISIBILITIES POSSIBLE SATURDAY AFTERNOON AND NIGHT.
THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HATZOS
NEAR TERM...HATZOS
SHORT TERM...HATZOS
LONG TERM...HAINES
AVIATION...AR
Hazardous weather outlook, Jun 18, 3:39 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
439 AM EDT THU JUN 18 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
439 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY WITH THE
MAIN THREAT BEING DAMAGING WINDS. MODERATE TO HEAVY RAIN AND
LOCALIZED FLOODING WILL BE POSSIBLE WITH THESE STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL SCATTERED STORMS ARE EXPECTED TO DEVELOP ON FRIDAY.
MODERATE TO HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE
PRIMARILY SOUTH OF INTERSTATE 70. MORE HEAVY RAIN WILL BE POSSIBLE
ON SATURDAY AS THE REMNANTS OF TROPICAL DEPRESSION BILL MOVE
THROUGH THE AREA. FLOODING THREATS ARE EXPECTED TO INCREASE WITH
TIME THROUGH THE END OF THE WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER AND PRECIPITATION VALUES.

In the hours before

Local storm report, Jun 18, 2:21 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     1 SSE MILFORD           38.57N 84.15W
06/18/2015                   BRACKEN            KY   LAW ENFORCEMENT

            LARGE TREE DOWN ACROSS A PORTION OF KY-19.

&&

KC
Special weather statement, Jun 18, 3:08 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
408 PM EDT THU JUN 18 2015

INZ075-080-KYZ089>091-182045-
SWITZERLAND IN-OHIO IN-BOONE KY-CARROLL KY-GALLATIN KY-
408 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT GALLATIN...CARROLL...BOONE...
OHIO AND SWITZERLAND COUNTIES THROUGH 445 PM EDT...

AT 406 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTER
SQUARE...MOVING NORTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WARSAW AND RISING SUN.

ALSO...ETHRIDGE...ALLENSVILLE...FLORENCE...EAST ENTERPRISE...
ABERDEEN...QUERCUS GROVE...PATE...EGYPT BOTTOM...NAPOLEON AND PATRIOT
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3903 8486 3880 8464 3879 8466 3877 8474
      3877 8477 3876 8478 3868 8506 3884 8516
Special weather statement, Jun 18, 3:10 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
410 PM EDT THU JUN 18 2015

KYZ092-095-096-182045-
KENTON KY-PENDLETON KY-GRANT KY-
410 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GRANT...WESTERN
PENDLETON AND KENTON COUNTIES THROUGH 445 PM EDT...

AT 410 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR DRY
RIDGE...MOVING NORTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DRY RIDGE AND
CRITTENDEN.

ALSO...WILLIAMSTOWN LAKE...SHERMAN...NORTHCUTT...KNOXVILLE...
BRACHT...GARDNERSVILLE...FISKBURG...PINER...GREENWOOD AND ATWOOD ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3869 8473 3880 8464 3881 8461 3885 8461
      3889 8458 3883 8445 3882 8445 3882 8444
      3877 8434 3861 8462
Local storm report, Jun 18, 3:21 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     KCEV CONNERSVILLE APT   39.70N 85.13W
06/18/2015  M54.00 MPH       FAYETTE            IN   AWOS

&&

HATZOS
Special weather statement, Jun 18, 3:32 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
432 PM EDT THU JUN 18 2015

OHZ077-182100-
HAMILTON OH-
432 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON COUNTY
THROUGH 500 PM EDT...

AT 431 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GREENHILLS...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...READING...SHARONVILLE
AND BLUE ASH.

ALSO...FINNEYTOWN...ELMWOOD PLACE...WYOMING...SPRINGDALE...
WOODLAWN...GLENDALE...LINCOLN HEIGHTS...LOCKLAND...ARLINGTON HEIGHTS
AND GOLF MANOR ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3931 8459 3929 8428 3925 8433 3917 8439
      3919 8455 3922 8464

HATZOS
Special weather statement, Jun 18, 3:34 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
434 PM EDT THU JUN 18 2015

OHZ034-035-182100-
AUGLAIZE OH-MERCER OH-
434 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER AND NORTHWESTERN
AUGLAIZE COUNTIES THROUGH 500 PM EDT...

AT 431 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROCKFORD...MOVING EAST AT 15 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
MERCER AND NORTHWESTERN AUGLAIZE COUNTIES...INCLUDING MENDON...
NEPTUNE AND KOSSUTH.

LAT...LON 4073 8445 4069 8445 4069 8431 4055 8430
      4063 8481 4073 8481 4073 8480 4073 8446

The radar

The Cincinnati radar (KILN), 81 km away, was scanning. The volume nearest the first event began at 20:35 UTC.

Open the radar archive at this moment

Event by event

39 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Preble

When
June 18, 3:37 PM EST to 3:42 PM EST
Where
Preble County, 2.23 mi WSW of Eaton
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Amateur Radio
Coordinates
39.740, -84.670

Twelve power poles were snapped along State Route 122.

Thunderstorm Wind, Preble

When
June 18, 3:37 PM EST to 3:42 PM EST
Where
Preble County, 2.23 mi WSW of Eaton
Measured
52 kt (60 mph) estimated gust
Property damage
$12,000
Reported by
Amateur Radio
Coordinates
39.740, -84.670

Twelve power poles were snapped along State Route 122.

Thunderstorm Wind, Preble

When
June 18, 3:38 PM EST to 3:43 PM EST
Where
Preble County, 0.87 mi SW of Eaton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
39.740, -84.640

Several large trees were knocked down at the Eaton Country Club.

Thunderstorm Wind, Preble

When
June 18, 3:45 PM EST to 3:50 PM EST
Where
Preble County, 1.06 mi E of Kitson Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Amateur Radio
Coordinates
39.730, -84.550

Some siding was blown off a home on Dafler Road in West Alexandria.

Thunderstorm Wind, Preble

When
June 18, 3:48 PM EST to 3:53 PM EST
Where
Preble County, 1.74 mi WSW of Eaton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
39.740, -84.660

Several power poles knocked down on Route 122.

Thunderstorm Wind, Preble

When
June 18, 3:48 PM EST to 3:53 PM EST
Where
Preble County, 1.74 mi WNW of Eaton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
39.760, -84.660

Power poles were knocked down on U.S. Route 35 near the Henny Penny Corporation.

Thunderstorm Wind, Hamilton

When
June 18, 3:55 PM EST to 3:59 PM EST
Where
Hamilton County, 0.87 mi SW of Indian Hill Vlg
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
39.240, -84.330

Several trees were knocked down across the area, including a tree limb down on a house.

Hail, Hamilton

When
June 18, 3:57 PM EST to 4:00 PM EST
Where
Hamilton County, 0.57 mi ENE of Cin Blue Ash Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
39.253, -84.370

Thunderstorm Wind, Clermont

When
June 18, 4:00 PM EST to 4:05 PM EST
Where
Clermont County, 0.54 mi W of Branch Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.250, -84.290

A power pole was knocked down at the corner of Branch-Hill Road and Guinea Pike.

Thunderstorm Wind, Clermont

When
June 18, 4:00 PM EST to 4:05 PM EST
Where
Clermont County, 0.87 mi NE of Branch Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.260, -84.270

A tree was knocked down at Branch-Hill Road and Little River Lane.

Thunderstorm Wind, Clermont

When
June 18, 4:00 PM EST to 4:05 PM EST
Where
Clermont County, 1.6 mi E of Loveland
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
39.270, -84.220

Several limbs were knocked down and were blocking the road at the 18000 block of Grog Run Road.

Thunderstorm Wind, Hamilton

When
June 18, 4:00 PM EST to 4:05 PM EST
Where
Hamilton County, 0.69 mi S of Deer Park
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.210, -84.380

A large tree was knocked down on Sycamore Road.

Thunderstorm Wind, Hamilton

When
June 18, 4:00 PM EST to 4:05 PM EST
Where
Hamilton County, 0.69 mi N of Montgomery
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.240, -84.350

Power lines were downed on Montgomery Road.

Thunderstorm Wind, Hamilton

When
June 18, 4:00 PM EST to 4:05 PM EST
Where
Hamilton County, 1.07 mi E of Indian Hill Vlg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.250, -84.300

A large tree was knocked down in Symmes Township.

Thunderstorm Wind, Hamilton

When
June 18, 4:01 PM EST to 4:06 PM EST
Where
Hamilton County, 0.87 mi NE of Sixteen Mile Stand
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.280, -84.310

Several 10 to 12 inches diameter branches were knocked down.

Thunderstorm Wind, Warren

When
June 18, 4:05 PM EST to 4:10 PM EST
Where
Warren County, 0.87 mi NW of Murdock
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
39.290, -84.210

Roof damage to a home and a barn. Wires, power poles and trees were knocked down. Also, a large empty tank was moved 50 feet.

Thunderstorm Wind, Warren

When
June 18, 4:06 PM EST to 4:11 PM EST
Where
Warren County, 0.69 mi S of Murdock
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
39.270, -84.200

Several limbs were downed blocking the road at the intersection of Dallasburg Road and Hill Station Road.

Thunderstorm Wind, Montgomery

When
June 18, 4:10 PM EST to 4:15 PM EST
Where
Montgomery County, 0.87 mi SE of Forest Park
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.810, -84.220

A large tree limb was downed.

Thunderstorm Wind, Greene

When
June 18, 4:13 PM EST to 4:18 PM EST
Where
Greene County, 1.74 mi SW of Zimmerman
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
39.700, -84.090

A large limb and a fence were knocked down by the wind.

Thunderstorm Wind, Montgomery

When
June 18, 4:15 PM EST to 4:20 PM EST
Where
Montgomery County, 0.87 mi SW of West Carrollton
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
39.660, -84.260

Several large limbs were downed on Heincke Road in West Carrollton.

Thunderstorm Wind, Montgomery

When
June 18, 4:15 PM EST to 4:20 PM EST
Where
Montgomery County, 0.87 mi SW of Miamisburg
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.640, -84.290

A large tree was uprooted.

Thunderstorm Wind, Montgomery

When
June 18, 4:20 PM EST to 4:25 PM EST
Where
Montgomery County, 0.87 mi NW of Centerville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
39.630, -84.160

A three foot diameter tree knocked down a power pole.

Thunderstorm Wind, Montgomery

When
June 18, 4:23 PM EST to 4:28 PM EST
Where
Montgomery County, 1.74 mi WSW of Hempstead
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
39.670, -84.160

Multiple 2 to 3 inch diameter tree limbs knocked down.

Thunderstorm Wind, Montgomery

When
June 18, 4:24 PM EST to 4:29 PM EST
Where
Montgomery County, Hempstead
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
39.680, -84.130

One half of an 8 inch diameter tree knocked down.

Thunderstorm Wind, Warren

When
June 18, 4:24 PM EST to 4:29 PM EST
Where
Warren County, 1.6 mi W of Five Pts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
39.570, -84.210

Fallen limbs were blocking the road at the 900 block of Lytle-Five Points Road.

Thunderstorm Wind, Warren

When
June 18, 4:24 PM EST to 4:29 PM EST
Where
Warren County, 1.48 mi SSW of Springboro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
39.530, -84.240

Several limbs were downed, blocking the road at the 4600 block of Route 741.

Thunderstorm Wind, Montgomery

When
June 18, 4:25 PM EST to 4:30 PM EST
Where
Montgomery County, 1.06 mi W of Beavertown
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.700, -84.150

A large tree limb was downed.

Thunderstorm Wind, Montgomery

When
June 18, 4:25 PM EST to 4:30 PM EST
Where
Montgomery County, 1.27 mi ESE of Hempstead
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.670, -84.110

One tree and one 6 inch diameter branch knocked down.

Thunderstorm Wind, Montgomery

When
June 18, 4:25 PM EST to 4:30 PM EST
Where
Montgomery County, 1.06 mi E of Woodbourne
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
NWS Employee
Coordinates
39.650, -84.160

Several 2 inch diameter limbs were knocked down. The wind was estimated at 50 knots.

Thunderstorm Wind, Warren

When
June 18, 4:31 PM EST to 4:36 PM EST
Where
Warren County, 0.69 mi N of Crosswick
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
39.540, -84.080

Several tree limbs were downed along Old Stage Road.

Thunderstorm Wind, Greene

When
June 18, 4:34 PM EST to 4:39 PM EST
Where
Greene County, 0.69 mi N of Patterson Afb
Measured
51 kt (59 mph) measured gust
Reported by
Other Federal Agency
Coordinates
39.830, -84.050

Asos at Wright-Patterson Air Force Base.

Thunderstorm Wind, Greene

When
June 18, 4:35 PM EST to 4:40 PM EST
Where
Greene County, 0.69 mi S of Fairborn
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.810, -84.020

Numerous tree limbs were knocked down, including a limb through a car window.

Thunderstorm Wind, Clinton

When
June 18, 4:44 PM EST to 4:49 PM EST
Where
Clinton County, 1.38 mi N of Oakland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.500, -83.920

A tree was knocked down across Smith Road.

Thunderstorm Wind, Fayette

When
June 18, 4:54 PM EST to 4:59 PM EST
Where
Fayette County, 1.74 mi SE of Eber
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.550, -83.450

Power lines were downed.

Thunderstorm Wind, Fayette

When
June 18, 5:06 PM EST to 5:11 PM EST
Where
Fayette County, 2.96 mi NNE of Rock Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.470, -83.400

A large tree was downed on Flakesford Road between Creek Road and Route 753.

Thunderstorm Wind, Fayette

When
June 18, 5:16 PM EST to 5:21 PM EST
Where
Fayette County, 2.76 mi N of Rock Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.470, -83.420

A tree was downed across Flakesford Road.

Thunderstorm Wind, Logan

When
June 18, 5:30 PM EST to 5:35 PM EST
Where
Logan County, 0.69 mi N of Belle Center
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
40.510, -83.750

Four trees were knocked down along with some power poles and lines.

Thunderstorm Wind, Pike

When
June 18, 5:35 PM EST to 5:40 PM EST
Where
Pike County, 2.33 mi NNW of Morgantown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.160, -83.220

One tree was downed on Pike Lake Road.

Thunderstorm Wind, Pike

When
June 18, 5:42 PM EST to 5:47 PM EST
Where
Pike County, 0.69 mi N of Buchanan
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.160, -83.120

One tree knocked down.

Thunderstorm Wind, Ross

When
June 18, 5:48 PM EST to 5:53 PM EST
Where
Ross County, 0.69 mi N of North Fork Vlg
Measured
50 kt (58 mph) measured gust
Reported by
Public
Coordinates
39.340, -83.030

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575531, 587010, 575532, 575533, 575534, 575535, 575536, 587076, 575537, 575538, 575540, 585739, 585741, 585743, 585744, 585745, 585769, 585749, 585751, 585746, 585759, 585752, 585753, 585754, 585767, 585768, 585748, 585755, 585764, 585760, 585747, 585750, 585757, 585765, 585766, 585758, 585761, 585763, 585762, 585756.